Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 38, NWS Green Bay, WI

June 18, 2000Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2000, 2:18 PM CDT for Marinette County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2000, 2:18 PM CDT (19:18 UTC)
Expired
Jun 18, 2000, 2:50 PM CDT
In force
32 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Marinette County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2000-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2000-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WUUS53 KGRB 181919
SVRGRB
WIC075-181950-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
218 PM CDT SUN JUN 18 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARINETTE COUNTY IN WISCONSIN

* UNTIL 250 PM CDT

* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND LARGE HAIL. THE STORM
  WAS NEAR BEAVER. THAT PLACES THE STORM 20 MILES WEST OF MARINETTE.
  THE STORM WAS MOVING EAST AT 25 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  LOOMIS BY 225 PM CDT.
  HARMONY BY 235 PM CDT.
  PORTERFIELD BY 235 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
50 MPH...1 INCH HAIL...AND DEADLY LIGHTNING. SEEK SHELTER 
IMMEDIATELY.

JKL/AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:15 AM CDT, 10 hours 3 minutes earlier.

Area forecast discussion, Jun 18, 4:15 AM CDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT SUN JUN 18 2000

WET PATTERN CONT ACRS THE AREA...WITH EVEN WK LITTLE DISTURBANCES
KICKING OFF PCPN. SHRTWV THAT MOVD THRU E-C WI EARLY THIS MORNING
GENERATED PCPN THAT WAS TOTALLY MISSED BY ALL THE MODELS. SML VORT AND
850 MB WAA CREATED A CLUSTER OF TSTMS ACRS MN EARLY THIS MORNING...AGAIN
THIS APPEARS TO BE MORE SIG THAN THE MODELS PROGGED. STAYED CLOSE TO
PREV FCST WITH POPS AND PCPN FOR TDA. TRIMMED MAXES A TAD DUE TO
EXPECTED CLD COVER. TRAJ FCST SHOWS THAT THE AIR ARRIVING IN THE AREA
TDA PRODUCED HIGHS AOB 70 YDA.

WK BOUNDARY WL LINGER ACRS THE N TNGT. AS 850 MB WINDS INCR...SOME LIFT
OVER THIS BOUNDARY AND YET ANOTHER SHRTWV MOVG THROUGH COULD KICK OFF
MORE SHOWERS. CONFINED PCPN THREAT TNGT TO THE N AND LINGERED IT INTO
MON.

MUCH MORE SIG SYSTEM WL APPROACH THE AREA LATE MONDAY AND THEN SWEEP
ACRS THE RGN BY WED MORNING. SYSTEM SHOULD TAP INTO DEEP MOISTURE AND
GENERATE SIG INSTABILITY...SO ANOTHER MAJOR RAINFALL EVENT IS LIKELY.
THE NW 3/4 OF MY FCST AREA IS IN THE SPC DY 2 SLGT RISK. RISK WOULD COME
WITH NOCTURNAL STORMS ASSOC WITH STG LLJ. HV BEEFED UP THE MON NGT
PORTION OF THE FCST TO ACCOUNT FOR THIS. ALSO HIT WORDING HARDER ON TUE
AS COLD FRONT PROGGED TO CROSS THE AREA LATE IN THE DAY. NEW MRF AND
CANADIAN MODEL RUNS HV BACKED AWAY FROM THE IDEA OF HAVING A MAJOR SFC
WV RIDING NE ALONG THE FRONT WED. THIS IS MORE IN LINE WITH THE OTHER
MED RANGE MODELS...AND SUGGESTS THAT THE SIG PCPN WL END WITH FROPA. THE
MODELS ALSO ARE SLOWER TO DEVELOP THE NEXT SYSTEM...RAISING HOPES FOR A
LITTLE LONGER STRETCH OF DRY WX BTWN SYSTEMS.

COORD WITH MKE AND MQT.

.GRB...NONE.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 18, 12:00 PM CDT, 2 hours 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-181900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SUN JUN 18 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN.

SEVERE WEATHER IS NOT EXPECTED ACROSS THE AREA TODAY OR TONIGHT.

AN UPPER LEVEL DISTURBANCE WILL PASS JUST NORTH OF THE AREA TODAY. THE
DISTURBANCE WILL GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS.
THE MOST LIKELY AREA TO EXPERIENCE THUNDERSTORMS IS THE NORTHERN PART OF
THE STATE. THE AIR ACROSS THE REGION IS MARGINALLY UNSTABLE...SO THE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. WIND GUSTS OVER 30
MPH AND PEA-SIZE HAIL ARE POSSIBLE WITH THE STRONGEST STORMS.

SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT.

UPDATES WILL BE AVAILABLE IN THE SHORT-TERM FORECAST WHEN SIGNIFICANT
PRECIPITATION IS OCCURRING.

JKL
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 18, 12:00 PM CDT, 2 hours 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-181900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SUN JUN 18 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN.

SEVERE WEATHER IS NOT EXPECTED ACROSS THE AREA TODAY OR TONIGHT.

AN UPPER LEVEL DISTURBANCE WILL PASS JUST NORTH OF THE AREA TODAY. THE
DISTURBANCE WILL GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS.
THE MOST LIKELY AREA TO EXPERIENCE THUNDERSTORMS IS THE NORTHERN PART OF
THE STATE. THE AIR ACROSS THE REGION IS MARGINALLY UNSTABLE...SO THE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. WIND GUSTS OVER 30
MPH AND PEA-SIZE HAIL ARE POSSIBLE WITH THE STRONGEST STORMS.

SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT.

UPDATES WILL BE AVAILABLE IN THE SHORT-TERM FORECAST WHEN SIGNIFICANT
PRECIPITATION IS OCCURRING.

JKL
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 18, 1:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CDT SUN JUN 18 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0141 PM    MOUNTAIN                  WI   .75 INCH HAIL
06/18/00   OCONTO                         HAIL AND WINDS SHREDDED
                                          LEAVES OFF TREES AT
                                          CAMPGROUND.

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:10 PM CDTSevere Thunderstorm WarningGRBLanglade, Oconto50 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.